Hail, Victoria
- When
- March 28, 1:00 PM CST
- Where
- Victoria County, Telferner
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 28.850, -96.883
4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 28, 10:35 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1035 AM CST TUE MAR 28 2006 .UPDATE...AN OUTFLOW BOUNDARY IS MOVG SWD TOWARD THE VCT AREA WHICH WILL PROVIDE LOW LEVEL FORCING FOR THE NE CWA. HAVE UPDATED POPS TO 60 PERCENT FOR THE VCT AREA AND TRENDING POPS DOWN FARTHER S AND W. ALSO HAVE CHANGED FROM A PROBABILITY TERM TO AN AREAL COVERAGE TERMINOLOGY. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 930 AM CST TUE MAR 28 2006) UPDATE...MAIN FOCUS FOR CONVECTION WILL REMAIN NORTH OF THE CWA ALONG A STALLED BDRY. HOWEVER...THE 12Z CRP SOUNDING INDICATED ABUNDANT LOW LEVEL MOISTURE UP TO 700MB...WITH A CAPPING INVERSION AT 700MB...AND AN UNSTABLE AIRMASS. RADAR IS CURRENTLY INDICATING SOME WEAK ECHOES DEVELOPING ACROSS THE NORTHERN CWA MOVING N TOWARD THE MAIN CONVECTIVE AREA. ALTHOUGH YESTERDAYS MODEL RUNS SHOWED NO CAP FOR TODAY...THE CAP IS SUFFICIENTLY ELEVATED TO ALLOW SHOWERS TO DVLP. TSRA DVLPMNT WILL BE INHIBITED FOR THE MOST PART BUT THINK THE CAP WILL WEAKEN ACROSS THE NRN CWA TO ALLOW ISOL TSRAS TO DVLP THERE THIS AFTERNOON. FOR NOW WILL LEAVE POP CONFIGURATION AS IS. WILL NOT MAKE ANY MAJOR CHANGES TO THE FORECAST AT THIS TIME. PREV DISCUSSION... (ISSUED 346 AM CST TUE MAR 28 2006) SHORT TERM (TODAY THROUGH WEDNESDAY)...THE BNDRY OVR NRN TX (BASED ON MSAS THETA-E FIELD) WL LIKELY NOT ENTER THE CWFA...AS THE CORRESPONDING UPPER FORCING MOVES EAST. FURTHER...BEFORE THE FRONT WOULD ENTER THE REGION OWING TO THE DENSITY GRADIENT...THE UPPER PATTERN WL BECOME MORE CONDUCIVE TO A STALLING FRONT OWING TO LOWERING SFC PRESSURE UPSTREAM OVR THE LEE OF THE ROCKIES. NEVERTHELESS...EXPECT THE FRONT TO REACH CNTRL TX TDA BEFORE STALLING. MSTR CONVERGENCE SOUTH OF THE FRONT WL COMBINE WITH LIMITED INSTABILITY TO GENERATE AT LEAST ISOLD CONVECTION...MAINLY JUST NORTH OF THE CWFA...WHICH MAY PROPAGATE INTO THE NRN CWFA THIS AFTN/EVENING. BOTH THE GFS/NAM ARE CONSISTENT WITH THE TIMING/PSN OF A WEAK UPPER DISTURBANCE (IDENTIFIED BY WEAK MID/UPPER Q-VECTOR CONVERGENCE) ACRS THE CWFA DRG THE 06-12Z WED PERIOD. WL FCST ADDITIONAL ISOLD/SCT CONVECTION FOR TNGT/EARLY WED. EXPECT WEAK SUBSIDENCE TO ENTER THE REGION WED AFTN. INCREASING MOMENTUM EXPECTED WED OWING TO A STG UPPER SYSTEM PROGD BY THE GFS/NAM TO ENTER THE ROCKIES. BASED ON RECENT SEA HGTS/EXPECTED WIND... ANTICIPATE SCEC CONDITIONS OVR THE COASTAL WATERS. EXPECT MAINLY MVFR CEILINGS DRG THE PERIOD. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...STRONG SHORTWAVE WILL MOVE THRU THE SRN ROCKIES WED NIGHT AND INTO THE PLAINS THU...DEEPENING SFC LOW ACROSS KS/NE. IN RESPONSE...LLJ WILL INCREASE ACROSS S TX THU NIGHT AND FRI MORNING. RESULT WILL BE SCEC CONDS OVER THE GULF WATERS THU NIGHT AND BREEZY CONDS DVLPG ACROSS THE COASTAL BEND MID TO LATE MORNING THU. AREA WILL REMAINED CAPPED ON THU AS DISTURBANCE PASSES NORTH...HOWEVER THERE WILL BE A SLIM CHANCE FOR A FEW STREAMERS RWS ROOTED BENEATH THE CAP ACROSS THE NRN CWA. BEYOND THU WEAK RIDGING WILL BUILD ACROSS THE CWA FRI AND SAT. GFS INDICATES WEAK EMBEDDED SHORTWAVE IN THE SRN STREAM MOVING ACROSS NRN MX AND INTO TX FRI NIGHT INTO SAT...BUT WAY TO DIFFICULT TO CALL SUCH A FEATURE THIS FAR OUT. RIDGE WILL SHIFT EAST SUN WITH ZONAL FLOW DVLPG ACROSS S TX AS NRN STREAM SHORTWAVE PASSES THRU THE PLAINS. WEAK RIDGING LOOKS TO BUILD BACK ACROSS ON MON. HAVE GENERALLY KEPT THE FORECAST DRY AND WARM BEYOND THU. CONTINUED PREVIOUS FORECAST OF GOING ABOVE GUIDANCE ON HIGHS. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT-TERM MB/80...LONG-TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1100 AM CST TUE MAR 28 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291200- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1100 AM CST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE VICTORIA CROSSROADS REGION THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MOISTURE AND INSTABILITY COMBINED WITH A WEAK UPPER LEVEL DISTURBANCE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH THE HIGHEST CHANCES ACROSS THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS. DANGEROUS LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL BE THE MAIN THREAT FROM THESE STORMS. ONSHORE FLOW WILL INCREASE WEDNESDAY NIGHT AND THURSDAY ACROSS THE GULF WATERS...RESULTING IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
The Corpus Christi radar (KCRP), 134 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
A small 12' by 12' metal shed was destroyed by straight line winds. Winds were estimated close to 60 mph. The nearby Victoria Regional Airport reported a wind gust of 55 mph.
Reported on Highway 185.
Several medium and large size tree limbs reported blown down throughout Bishop. One power pole was reported snapped in half.
Several reports of penny to quarter sized hail throughout Bishop.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497479, 5497480, 5497481, 5497483, 5497484, 5497482.